Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 146, NWS Fort Worth, TX

May 28, 2007McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 28, 2007, 9:56 AM CDT for McLennan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2007, 9:56 AM CDT (14:56 UTC)
Expired
May 28, 2007, 1:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:30 AM CDTFLASH FLOODMcgregor, TXTWO ROADS CLOSED DUE TO FLOODING: OLD MEXIA RD AND HOG CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281457
FFWFWD
TXC309-281800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
956 AM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF WACO
  SOUTH TO SOUTHERN BELL COUNTY...MOVING NORTH AT 20 MPH. RAINFALL
  RATES OF 1 TO 1.5 INCHES WILL OCCUR. RUNOFF FROM THESE STORMS
  WILL RESULT IN FLASH FLOODING. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LORENA...MCGREGOR...HEWITT...ROBINSON...CRAWFORD...WOODWAY...
  BEVERLY HILLS...WACO...HALLSBURG...MART...BELLMEAD...
  LACY-LAKEVIEW...NORTHCREST AND WEST

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.


LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756

$$
3 follow-up statements
000 
WGUS74 KFWD 281548
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CDT MON MAY 28 2007

TXC309-281800-
MCLENNAN TX-
1048 AM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
MCLENNAN COUNTY...

AT 1046 AM CDT...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 
FLASH FLOODING CONTINUE OVER MOST OF THE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756

$$
000 
WGUS74 KFWD 281708
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT MON MAY 28 2007

TXC309-281800-
MCLENNAN TX-
1207 PM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
MCLENNAN COUNTY...

AT 1204 PM CDT...RAINFALL RATES WERE DECREASING...WITH LIGHT TO 
MODERATE RAIN OVER THE COUNTY. RESIDUAL FLOODING FROM EARLIER HEAVY 
RAIN REMAINS POSSIBLE...USE CAUTION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST...
WACO...NORTHCREST...LACY-LAKEVIEW AND BELLMEAD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756

$$
000 
WGUS74 KFWD 281801
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT MON MAY 28 2007

TXC309-281810-
MCLENNAN TX-
100 PM CDT MON MAY 28 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCLENNAN COUNTY...

ADDITIONAL LIGHT RAIN IS FALLING AND RESIDUAL FLOODING OF LOW LYING 
AREAS MAY BE OCCURRING...CONTINUE TO BE SAFE.

LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:55 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 28, 5:55 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CDT MON MAY 28 2007

.AVIATION...
555 AM.
A WEAK STATIONARY UPPER LOW AND ABUNDANT TROPICAL MOISTURE WILL
AGAIN RESULT SCATTERED SHRA/TSRA WITH HEAVY RAINFALL TODAY AND EARLY
EVENING...HOWEVER COVERAGE AND ACTIVITY MAY BE SLIGHTLY LESS THAN
YESTERDAY. MVFR CIGS ARE EXPECTED ACROSS THE KDFW TRACON THIS
MORNING...THEN LIFTING TO VFR DURING THE AFTERNOON AND MOST OF THE
NIGHT. MVFR CIGS RETURN 08Z AND AFTERWARD. COULD BE BRIEF PERIODS OF
IFR CIGS/VIS DURING THE HEAVY DOWNPOURS.

AS FOR KACT...VERY SIMILAR SITUATION EXCEPT CONVECTION WILL OCCUR
EARLY THIS MORNING AS ACTIVITY TO THE SOUTH PUSHES NORTHWARD.

WINDS GENERALLY SOUTHEAST 5-10KT.  75

&&

PREV DISCUSSION...  410 AM.
THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVERNIGHT HAS
BEEN MUCH LESS THAN WHAT WE HAVE SEEN DURING THE LAST FEW NIGHTS
ACROSS THE FORECAST AREA. WATER VAPOR SATELLITE IMAGERY SHOWS
SEVERAL WEAK VORTICES ACROSS THE REGION...ONE OF SOUTH CENTRAL TEXAS
MOVING NORTHEAST...ANOTHER OVER OVER WEST TEXAS MOVING EAST...
ANOTHER OVER NORTH CENTRAL TEXAS LIFTING NORTH. WE WILL REMAIN IN A
MOIST AIRMASS DURING THE NEXT FEW DAYS. THE 00Z KFWD RAOB SHOWED THE
PRECIPITABLE WATER AT 1.47 INCHES...ABOUT 130 PERCENT OF NORMAL.
GIVEN THE SATURATED GROUND AND POTENTIAL FOR HEAVY RAIN...WILL KEEP
THE FLASH FLOOD WATCH AS IS FOR TODAY. HAVE KEPT THE BEST POPS
ACROSS THE CENTRAL AND EASTERN ZONES...WITH CHANCE POPS ACROSS THE
WEST FOR TODAY. WE WILL CONTINUE TO SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR MOST OF THE COMING WEEK. THE BEST CHANCES OF RAIN
WILL SHIFT TO EAST TEXAS WEDNESDAY AS THE UPPER TROUGH SHIFTS
SLIGHTLY EASTWARD. A WEAK FRONT WILL MOVE TOWARD THE RED RIVER
THURSDAY...AND MAY SINK INTO NORTH TEXAS BRIEFLY LATE
THURSDAY...BEFORE LIFTING BACK TO THE NORTH FRIDAY. HAVE DECIDED TO
ADD POPS TO THE FORECAST FOR NEXT WEEKEND AS WE WILL BE IN
NORTHWESTERLY FLOW ALOFT...AND THE GFS TRIES TO BRING A SERIES OF
SHORTWAVES ACROSS NORTH TEXAS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  67  83  69  85 /  70  30  30  20  20
WACO, TX              79  68  84  68  84 /  90  30  30  20  20
PARIS, TX             77  65  80  65  83 /  60  40  60  30  40
DENTON, TX            80  67  83  68  84 /  60  30  30  20  20
MCKINNEY, TX          78  66  81  68  83 /  70  40  40  20  20
DALLAS, TX            80  68  83  69  85 /  70  30  30  20  20
TERRELL, TX           79  67  83  67  85 /  70  40  50  20  30
CORSICANA, TX         79  67  82  68  84 /  70  40  50  20  30
TEMPLE, TX            79  68  84  68  84 /  90  30  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175.

&&

75/58
Hazardous weather outlook, May 28, 4:10 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT MON MAY 28 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
410 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN FOR TODAY
THROUGH EARLY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR AREAS EAST OF A GAINESVILLE...FORT WORTH...GOLDTHWAITE LINE
THROUGH 7 PM. SINCE MUCH OF NORTH TEXAS IS SATURATED...ANY PERIOD OF
VERY HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS THROUGH SUNDAY. HEAVY RAINFALL AND FLASH FLOODING
WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:15 AM CDTFlash Flood WarningFWDBell3 hr
May 28, 8:59 AM CDTFlash Flood WarningFWDMilam3 hr
May 28, 11:00 AM CDTFlash Flood WarningFWDRobertson4 hr
May 28, 11:06 AM CDTFlash Flood WarningFWDHunt4 hr
May 28, 5:17 PM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.